Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 26, 2022, 12:42 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2022, 12:42 PM MST (19:42 UTC)
- Expired
- Jun 26, 2022, 3:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 94 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091
WGUS55 KTWC 261942
FFWTWC
AZC019-262230-
/O.NEW.KTWC.FF.W.0005.220626T1942Z-220626T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1242 PM MST Sun Jun 26 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 330 PM MST.
* At 1242 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area which includes the Contreras
Burn Scar. Excessive rainfall over the burn scar will result in
debris flow moving downstream. The debris flow can consist of
rock, mud, vegetation and other loose materials. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kitt Peak and Pan Tak, Contreras Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3197 11168 3201 11163 3202 11154 3191 11154
3191 11165
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG2 follow-up statements
041
WGUS75 KTWC 262105
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
205 PM MST Sun Jun 26 2022
AZC019-262230-
/O.CON.KTWC.FF.W.0005.000000T0000Z-220626T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
205 PM MST Sun Jun 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST THIS
AFTERNOON FOR CENTRAL PIMA COUNTY...
At 205 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area which includes the Contreras Burn Scar.
Excessive rainfall over the burn scar will result in debris flow
moving downstream. The debris flow can consist of rock, mud,
vegetation and other loose materials. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Kitt Peak and Pan Tak, Contreras Burn Scar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3197 11168 3201 11163 3202 11154 3191 11154
3191 11165
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KRG767
WGUS75 KTWC 262221
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
321 PM MST Sun Jun 26 2022
AZC019-262231-
/O.EXP.KTWC.FF.W.0005.000000T0000Z-220626T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
321 PM MST Sun Jun 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST THIS AFTERNOON FOR
CENTRAL PIMA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3197 11168 3201 11163 3202 11154 3191 11154
3191 11165
$$
JTDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:13 AM MST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 9:13 AM MST, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 913 AM MST Sun Jun 26 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening across southeast Arizona with plenty of moisture in place. The best coverage of storms will occur today and Monday, becoming a more typical coverage of storms Tuesday. High temperatures will remain near to slightly below normal. && .DISCUSSION...Radar is currently showing an area of light showers extending from Tucson to the AZ/NM border slowly moving northward. There is also a weak MCV moving into Santa Cruz and southwest Cochise County that can be seen on visible satellite. Earlier in the morning there were a couple lightning strikes within the showers but nothing in the past 2 hours. Expect this activity to continue through the morning and continue slowly northward. Areas west of Tucson are starting to clear and this is where Hi-res models and ensembles initiate convection this afternoon. Areas that see solar insolation will be the first to destabilize and have storms form similar to yesterday. Cloud cover over the eastern portion of the CWA will likely result in a later start for thunderstorms. Hi-res guidance shows storms forming by late afternoon and early evening and sticking around into the overnight hours. PWAT values are much above normal, so locally heavy rainfall will be a threat with some flooding issues possible. The lower levels are still somewhat dry with DCAPE values between 500-1000 J/kg, so strong outflow winds will be possible along with blowing dust. PLease see the previous discussion for more details. && .AVIATION...Valid through 27/18z. Expect ISOLD to SCT -SHRA east of Tucson this morning with cigs 7-9k ft AGL. Otherwise, generally mostly cloudy skies with variable SFC winds less than 15 kts thru noon. Thereafter, expect SCT TSRA with cigs 6-9k ft AGL during the afternoon and evening. Erratic SFC wind gusts in excess of 40 kts possible with TSRA and outflows during the afternoon and evening hours, especially west/northwest of Tucson. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and storms will be possible each afternoon across differing portions of southeast Arizona each day, potentially lingering into the late night hours some nights. Today and Monday look to have slightly higher coverage of storms which will come back down closer to normal by mid-week. Any storms will carry the threats of lightning, strong winds gusts, and localized flooding. && .PREV DISCUSSION... /issued 222 AM MST Sun Jun 26 2022/ The upper pattern this morning is defined by a trough of low pressure extending along the NV/CA border into SW AZ, a large and broad area of high pressure centered over the Southeastern states, and a resulting southerly flow in between these two features pushing into Southeast Arizona. Weak mid-level disturbance embedded in this southerly flow is currently situated across the eastern half of the forecast area early this morning, bringing with it light showers across SE Pima, N Cochise and Graham county. This feature will weaken and slowly eject NNE the first half of the day today, which will likely inhibit storm development east of Tucson until late this afternoon as it will reside in the subsident field in its wake. The upper trough is expected to slowly track east today, helping convection initially develop across south-central and southwest Arizona early this afternoon. Diffluent area along the eastern periphery of this trough will help storms develop later this afternoon and into the evening across areas east/northeast of Tucson. Modest amount of moisture around today will result in only localized heavy rainfall. Drier air aloft to the west will increase the hazard for strong downdrafts/outflows across central and western Pima county...with the potential for blowing dust near thunderstorms across the Lower Deserts. Otherwise, a lobe of high pressure will break off from western New Mexico and makes its way SW into northern Sonora Mexico over the next 24 hours. As this high repositions itself, it will lead to strong thunderstorms tracking west through northern Sonora this evening and during the overnight hours. Weakness in the flow over Southeast Arizona as this high moves will result in weak instability/light showers for our neck of the woods into the early morning hours Monday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:45 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 26, 2:08 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jun 26, 2:13 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
| Jun 26, 2:20 PM MST | Special Weather Statement | TWC | 40 min | |
| Jun 26, 2:58 PM MST | Special Weather Statement | TWC | Cochise | 32 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.